Dealing with type-2 diabetes is already hard enough, but it can get worse – knowing that you have a chance of developing further complications from the medication you take is very hard to take into. One of the medications used for type-2 diabetes is the medicine Januvia. It is an oral pill which helps in regulating the blood sugar levels, controlling the insulin especially after a meal. When taken with other drugs, they can produce side effects that can be very harmful to the patient.
Januvia side effects vary in severity. There are minor side effects which often manifests as runny or stuffy nose, sore throat, headaches, nausea, diarrhea or stomach pains. These are easily handled by the patient; however, severe side effects can put the patient’s health in danger. Serious side effects are:
- Severe blistering, peeling, and red skin rashes accompanied by sore throat, headaches, and high fever.
- Developing pancreatitis, exhibiting as severe pain in the upper stomach and reaching to the back and accompanied by nausea.
Pancreatitis is one of the severe complications that patients should look out for, because it can lead to the patient developing pancreatic cancer. Pancreatitis is a condition where the pancreas becomes inflamed. Damage to the pancreas occurs when the digestive enzymes are activated even before they are secreted and end up damaging the pancreas. This can be serious and life-threatening.
Using Januvia for long periods of time can increase the patients’ chances of developing pancreatic cancer. Although it is an effective medication for treatment of type-2 diabetes, Januvia side effects such as pancreatitis is still a big issue that most doctors are concerned of, especially since it takes some years to notice the symptoms.
Diabetes is one of the leading causes of death by disease in the world. Although with Januvia side effects present, many doctors still prescribe the treatment because of its effectiveness and do not fail to inform their patients of these side effects and what to expect when they are taking the drug.Read More